How Safe is Infant/Children’s Tylenol?
Every parent know not to give his/her child aspirin for fever to avoid the risk of Reye’s Syndrome. Tylenol, Tempra, acetaminophen, paracetamol is the go to cure all for childhood aches and fever. But is Tylenol really safe for children consumption?
Acetaminophen is the number one reported drug over dose in the United States.
It is easy to take too much of acetaminophen because it is only found in the fine print of many over the counter medications. Nyquil, Tylenol cold & sinus, and Theraflu just to name a few. Tylenol is also the second ingredient in many prescription medication as well. Too much acetaminophen overwhelms infant and children’s metabolic pathway and cause long term damage to the liver tissue.
Acetaminophen Impede the effectiveness of vaccines
In a Lancet article, children given acetaminophen to prevent vaccine induced fever had significantly blunted antibody response to the vaccine antigens.
Acetaminophen- Another potential causal agent of autism?
In the jounal Autisum, auther Schultz reports a suspicious rise in autism with the increase use of Tylenol and other acetaminophen products. It follow the rise of autism after parents were warned against using aspirin in the 1980. As well, the author noted the drop in autism reporting the the years following two well publicized Tylenol tempering (cyanide was intentionally put in Tylenol bottles). If acetaminophen is able to weaken immune response, does it allow “live” attenuated vaccines like the MMR to invade a child’s body unnoticed and create long term harm?